Duoneb (Ipratropium Bromide/Albuterol (Salbutamol) Sulfate) and/or alternatives
Please note that the country, manufacturer, and/or shipping country may vary depending on availability. All trademarks and registered trademarks are the property of their respective owners.
General Information On Duoneb
Duoneb is a prescription medicine used for treating pulmonary respiratory conditions that cause difficulty breathing, coughing, wheezing, and other problems related to obstructed airflow. This drug is a combination of ipratropium and albuterol, which are bronchodilators used for relaxing the muscles of the airways so that the flow of air to the patient’s lungs is increased. You can buy Duoneb in the form of aerosol as well as fluid, which you can take through an inhaler or a nebulizer.
Side Effects for Duoneb
Some mild side effects of Duoneb include dizziness, headache, nervousness, insomnia, cough, sore throat, hoarseness, a stuffy or runny nose, dry mouth, unpleasant taste in the mouth, a tingly feeling or numbness, tremors, upset stomach, constipation or diarrhea, blurred vision, and nausea or vomiting. Most of these subside as your body gets used to the drug, but if any of these worsen or persist, you should contact your doctor without any further delay. Some serious but rare side effects of Duoneb include bronchospasms, which can be identified by chest tightness, wheezing, and trouble breathing, chest pain, a pounding, fast, or uneven heartbeat, swelling of the feet or ankles, burning or pain while urinating, and increased blood pressure, which can be identified by blurred vision, chest pain, seizures, severe headache, trouble concentrating, and numbness.
Your doctor will not recommend you to buy Duoneb if you have an allergy to ipratropium, albuterol, or atropine, which is present in Sal-Tropine or Atreza. You should also inform your doctor if you have high blood pressure, heart disease, diabetes, congestive heart failure, seizure disorders, an overactive thyroid, glaucoma, kidney or liver disease, enlarged prostate, or problems with urination. To make sure that the drug is really helping you, your doctor will need to test your lung function regularly, and for that, you should not miss any appointment scheduled with your doctor. As Duoneb causes dizziness and blurred vision, you should not get involved in any such activity that calls for clear vision and complete alertness, such as driving a vehicle or operating a machine.
A single dose of Duoneb 2.5ml contains 2.5mg of ipratropium and 0.5mg of albuterol sulfate. Usually, a patient is given Duoneb 3ml vial 4 times a day via a nebulizer and two more 3ml oral doses everyday. Do not forget to clean your nebulizer after every use and make sure that it does not touch any other surface including your hands.
You should inform your doctor beforehand if you are using beta blockers like atenolol or propranolol, diuretics or water pills like warfarin, MAO inhibitors like phenelzine or rasagiline, stimulants, diet pills, cold and allergy medicines, and ADHD medicines. Apart from that, you should also not take atropine, belladonna, dicyclomine, clidinium, glycopyrrolate, hyoscyamine, mepenzolate, methantheline, scopolamine, methscopolamine, or propantheline with Duoneb. As the drug causes dizziness, you should not take it with other products that cause the same effect, including antihistamines, anti-anxiety medicines, sleeping pills, antidepressants, anti-seizure medicines, muscle relaxants, narcotic pain relievers, tranquilizers, and psychiatric medicines.
IMPORTANT DISCLAIMER: All medical content is supplied by a third party company who is independent from this web site. As such, this web site can not guarantee the reliability, accuracy, and /or medical efficacy of the information provided. In all circumstances, you should seek the advice of a health professional pertaining to drug, treatment and/or medical condition advice. Note that not all products are shipped by our contracted Canadian pharmacy. This website contracts with dispensaries around the world that ship products directly to our customers. Some of the jurisdiction include but are not limited to United Kingdom, Europe, Turkey, India, Canada, Vanuatu, Mauritius, and USA. The items within your order may be shipped from any one of these jurisdiction depending on the availability and cost of the products at the time you place your order. The products are sourced from these countries as well as others. Please note that the product appearance may vary from actual product received depending on availability.
What is a "Generic" medication/drug?
Generic drugs are medications that have comparable medicinal ingredients as the original brand name drug, but which are generally cheaper in price. Nearly 1 in 3 drugs dispensed are "generic". They undergo testing to ensure that they are similar to their "brand" counterparts in:
- Active Ingredient (e.g. "Pravastatin" is the active ingredient in brand name Pravachol)
- Dosage (e.g. 10 mg of the active ingredient)
- Safety (e.g. same or similar side effects, drug interactions)
- Performance (e.g. 10 mg of a "generic" can be substituted for 10 mg of the "brand" and have the same therapeutic result)
- Intended use (e.g. both "generic" and "brand" would be prescribed for the same conditions)
What this means is that "generic" medications can be used as a substitute of their brand equivalents with the comparable therapeutic results. There are a few exceptions (examples are outlined at the end of this page) and as always you should consult your physician before switching from a brand name medications to a generic or vice versa.
What differences are there between generic and brand?
While generics and brand equivalent drugs contain the same active ingredients, they may be different in the following ways:
- Appearance (e.g. the scoring or markings)
The color, shape and size of the medication come from the fillers that are added to the active ingredients to make the drug. These fillers that are added to the drug have no medical use and do not to change the effectiveness of the final product. A generic drug must contain comparable active ingredients and must have a comparable strength and dosage as the original brand name equivalent. Generic drugs can be more cost effective than purchasing the brand name.
Why do generics cost less than the brand name equivalents?
When a new drug is "invented", the company that discovered it has a patent on it that gives them the exclusive production rights for this medication. Once the patent expires in a country, other companies can bring the product to market under their own name. This patent prevents other companies from copying the drug during that time so they can earn back their Research and Development costs through being the exclusive supplier of the product. After the patent expires however, other companies can develop a "generic" version of the product. These versions generally are offered at much lower prices because the companies do not have the same development costs as the original company who developed the medication.
The main thing to realize here though is that the two products are therapeutically equivalent. They may look different, and be called something different.
How are Generic drugs tested to ensure quality and efficacy?
Generally speaking, the two most generally accepted methods to prove the safety of a generic version of a drug are to either repeat most of the chemistry, animal and human studies originally done, or to show that the drug performs comparably with the original brand name drug. This second option is called a "comparative bioavailability" study. During this type of study, volunteers are given the original drug, and then separately later the generic drug. The rates at which the drug is delivered to the patient (into their blood stream or otherwise absorbed) are measured to ensure they are the same. Because the same active ingredient is used the major concern is just that it delivers the common chemical(s) at the same rate so that they have the same effect. Please note that the methods that the manufacturers use may vary from country to country.